Log In or Register to Join The Conversation!

Tagged: ,

Viewing 5 reply threads
  • Author
    Posts
    • #19369
      William R
      Participant

      I have had Parkinson’s for 7 years. I also experience “on dystonia” starting approximately 1 hour after taking  a dose of sinemet. I have tried decreasing the dose and taking smaller amounts more frequently to no avail. I am wondering if a dbs would help. Any feedback would be appreciated. Thank you.

    • #19401
      Todd Kitten
      Participant

      Hi William,

      I don’t have an answer for you, but I do have a question that may help you arrive at an answer. Are you sure what you’re experiencing is dystonia and not dyskinesia? (I keep a cheat sheet to distinguish that two terms from each other. I think dyskinesia is a much more common side effect of Sinemet.) If you do a Google search on the two words “dyskinesia” and “DBS”, I think you’ll find a lot of sites that suggest the answer is “yes,” but I have no personal knowledge about how well it works for that.

      Good luck!

    • #19422
      joan
      Participant

      I have cervical dystonia and it is awful.  I also noticed it starts up about 1-2 hrs after my morning pills.  As an experiment, I tried taking a minimal dosage using shorter time intervals 1/2 pill every 2  1/2 hrs but made no real difference so I don’t think its medicinally induced.  My head gradually goes forward as the day goes on until about dinnertime when it becomes difficult to get food in my mouth because of the forward pitch of my head.  I find lying flat every few hours help relieve the ligament tightness a bit.  It really is awfully uncomfortable.

    • #19439
      Joel
      Participant

      William R., you may already have talked to your MD about this, but in case not… There is an extended-release version of Sinamet’s Carbidopa-Levodopa combination, called Rytary. It is available is several different strengths and would be a logical progression from trying smaller, more frequent doses of Sinamet.

    • #19441
      Christine
      Participant

      Hello! Truthfully I’m not certain that it’s dystonia I have in my neck, but the muscles will get super tight in ‘waves’. It is very painful and uncomfortable. I get Botox in my neck every three to four months and that has really helped. Plus I have massage therapy every two weeks, just for my neck. I find with every Parkinson’s issue there isn’t one silver bullet, it’s a combination of treatments. Good luck!

    • #19478
      Ephren
      Participant

      <p style=”text-align: left;”>I also have cervical dystonia,  the botox injection are of so much help.  My pain management Dr.  also prescribes  baclofen and it really helps too.</p>
      Good luck!

Viewing 5 reply threads
  • You must be logged in to reply to this topic.
Copyright © 2017-2020 All rights reserved.

©2020 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending
or

Log in with your credentials

or    

Forgot your details?

or

Create Account